Alert archive / Michigan / Beach Hazards Statements in 2018
Beach Hazards Statement 8, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jul 27, 2018, 3:51 AM EDT for Alger County, Michigan. It took effect at Jul 27, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2018, 3:51 AM EDT (07:51 UTC)
- In effect from
- Jul 27, 2018, 8:00 AM EDT
- Expired
- Jul 27, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
County Alger County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
072 WHUS43 KMQT 270751 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 351 AM EDT Fri Jul 27 2018 MIZ006-280000- /O.NEW.KMQT.BH.S.0008.180727T1200Z-180728T0000Z/ Alger- 351 AM EDT Fri Jul 27 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect from 8 AM EDT this morning through this evening. * High wave action and dangerous swimming conditions are expected along the shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts For Alger County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today near the Au Train River mouth at Au Train...the exposed regions of Grand Marais Harbor...and Pictured Rocks National Lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ KEC
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 27, 3:46 AM EDT, 5 minutes earlier.
Area forecast discussion, Jul 27, 3:46 AM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Marquette MI 346 AM EDT Fri Jul 27 2018 .SHORT TERM...(This evening through Friday) Issued at 347 PM EDT THU JUL 26 2018 Showers and a couple thunderstorms continue across much of the area late this afternoon in response to a vigorous shortwave rotating around an upper low N of Lake Superior. Additional, weaker, shortwave energy will move through into the evening hours, promoting continued isolated to scattered showers which will dissipate tonight. May see some isolated to scattered showers over the S- central and east on Fri. Highs on fri will be in the 60s, similar to today. .LONG TERM...(Saturday through Thursday) Issued at 345 AM EDT FRI JUL 27 2018 Upper level low will move from Ontario into Quebec on Saturday but broad upper troughing will remain across the Great Lakes into Tuesday. Isolated to scattered showers will develop during max heating each afternoon from Saturday through Tuesday with Lake breeze boundaries acting as the main lifting mechanism for any convection. Most areas will remain dry during this stretch with temperatures close to their late July seasonal normals. A more organized upper trough and associated front will move across the Upper Great Lakes on Wednesday into Thursday with a better chance of showers and isolated thunderstorms. This boundary will stall out just south of the area on Thursday and then lift back northward on Friday with low end chance pops expected as it does. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 837 PM EDT THU JUL 26 2018 Rain combined with upslope nw flow has dropped cigs to LIFR at KCMX. Expect only slow improvement to lower end MVFR cigs late this evening. Similarly, at KIWD MVFR cigs will persist overnight. As winds veer slightly to nnw, expect cigs to also drop to MVFR at KSAW late this evevening and overnight. Expect only slow improvement with VFR by late Friday at KCMX/KSAW. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 347 PM EDT THU JUL 26 2018 Will continue to see some gusts of 20-25 kts where winds parallel the shorelines over western and central Lake Superior into Friday. As we progress into the weekend, and then further more into the middle of next week, winds are expected to remain around or less then 15 knots as high pressure takes over. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Titus LONG TERM...MZ AVIATION...JLB MARINE...Titus
Hazardous weather outlook, Jul 26, 4:24 PM EDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 424 PM EDT Thu Jul 26 2018 MIZ001>007-009>014-084-085-271100- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 424 PM EDT Thu Jul 26 2018 /324 PM CDT Thu Jul 26 2018/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight There is a chance of thunderstorms over south central upper Michigan into early evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a potential for a high swim risk for Alger County beaches on Friday. Isolated thunderstorms are possible Saturday and Sunday afternoon and evening over mainly central Upper Michigan. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-271100- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 424 PM EDT Thu Jul 26 2018 /324 PM CDT Thu Jul 26 2018/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-271100- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 424 PM EDT Thu Jul 26 2018 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight There is a slight chance of thunderstorms into early evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a slight chance of thunderstorms Sunday afternoon. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Voss
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:21 AM EDT | Small Craft Advisory | MQT | 20 hr |
Nearby
Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.